Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 13, 2005, 7:08 PM CDT for Scott County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2005, 7:08 PM CDT (00:08 UTC)
- Expired
- May 13, 2005, 7:31 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Scott County, MO
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 13, 2:30 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT FRI MAY 13 2005 .DISCUSSION... NEAR TERM FORECAST CHALLENGE IS ONGOING STRONG-SVR TSMS IN MAINLY ERN 1/2 OF PAH FA. 12Z META PICKED UP NICELY ON THIS CONVECTIVE OUTBREAK AND MID PM CONFERENCE CALL W/SPC HAS RESULTED IN SVR TSM WATCH TIL 8 PM FOR MAINLY WKY-SWIN AND FAR SE IL. WL SEND NEW PACKAGE SOON W/UPDATED HEADLINES ETC. AFTER THE PM/EARLY EVENING ROUND...ATTENTION WILL BE REFOCUSED TO THE WEST...AS COLD FRONT AND ITS ASSOCIATED CONVECTION APPROACH. EXPECT SOMEWHAT OF A MID EVENING LULL...THEN CATEGORICAL POPS AFT MIDNIGHT FOR MOST OF FA AS FRONT MOVES IN. SLGT RISK OF SVR CONTINUES W/INCOMING FRONT...ALTHOUGH TIME OF NIGHT MAY? HELP OUT A LITTLE. MODELS HAVE BEEN FAIRLY INSISTENT ON A LATE NIGHT-EARLY SAT AM FRONT MOVE THRU HEART OF FA...W/MOST PCPN ENDING FROM THE WEST BY MIDDAY...AND CHANCE ONLY LINGERING IN EAST AS FRONT DEPARTS. HOWEVER...12Z ETA HAS SLOWED DOWN ABOUT 1-3 HOURS ON TIMING OF FRONT...DUE TO SHARPER DIG OF UPPER TROF...AND SINCE IT INITIALIZED SO WELL...WEVE SLIGHTLY ADJUSTED THE GRIDS TO ACCOUNT FOR A GFS/ETA COMPROMISE APPROACH. THE NET RESULT IS ABOUT THE SAME...A PRIMARILY CATEGORICAL EVENT FOCUSED LATE TONIGHT AND EARLY TOMORROW...ENDING TOMORROW PM AS THE FRONT MOVES EAST BY 00Z SUN. AFTER THAT THE ONLY OTHER MINOR MODEL CHANGE IS A COOLER POST FRONTAL SIGNAL...NOT TOO SURPRISING AS THE ETA HINTS AT A SHAPER DIG OF THE TROF AND THE MODELS START TO GRASP THE COLD AIR BEHIND THE FRONT A LITTLE BETTER. THEREFORE WELL ADJUST THE GRIDS/TEMPS DOWNWARD OR AT LEAST IN THE DIRECTION OF THE LATEST MEX MOS SUGGESTIONS FOR THE MEDIUM TO LONG RANGE. NEAR TERM MOS IS NOT TOO DISSIMILAR AND HAD ONLY MINOR TWEEKS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH #287 ALL COUNTIES TIL 8 PM. MO...NONE. IL...SVR TSM WATCH #287 EXTREME SERN IL COUNTIES TIL 8 PM. IN...SVR TSM WATCH #287 ALL COUNTIES TIL 8 PM. &&
Hazardous weather outlook, May 13, 4:18 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT FRI MAY 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 418 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. A FEW STRONG STORMS MAY DEVELOP AND PRODUCE VERY HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY LATE...AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY...WITH DAMAGING WIND AND HAIL THE MAIN HAZARDS. THUNDERSTORMS SHOULD END FROM WEST TO EAST THROUGH THE COURSE OF THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...TONIGHT AND EARLY SATURDAY.
In the hours before
Local storm report, May 13, 4:07 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WEST FRANKFORT 37.90N 88.93W
05/13/2005 0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
SMITTYLocal storm report, May 13, 4:24 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BOONVILLE 38.05N 87.27W
05/13/2005 0.75 INCH WARRICK IN STORM CHASER
HAIL FELL ALONG CYPRESS ST FOR LESS THAN ONE MINUTE.
&&
SMITTYLocal storm report, May 13, 4:42 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL CAIRO 37.00N 89.18W
05/13/2005 0.88 INCH ALEXANDER IL NEWSPAPER
1240 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 0.88 INCH SALINE IL LAW ENFORCEMENT
NUMEROUS REPORTS OF PEA AND NICKLE SIZE HAIL IN DOWNTOWN
HARRISBURG.
1245 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 1.00 INCH SALINE IL EMERGENCY MNGR
0250 PM HAIL BOONVILLE 38.05N 87.27W
05/13/2005 0.75 INCH WARRICK IN STORM CHASER
HAIL FELL ALONG CYPRESS ST FOR LESS THAN ONE MINUTE.
0402 PM HAIL WEST FRANKFORT 37.90N 88.93W
05/13/2005 0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 67 min |
| May 13, 7:29 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 46 min |
| May 13, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 50 min |
| May 13, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.